• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Throwing up Pill

U

Underdog21

Well-known member
Joined
Mar 26, 2021
Messages
196
Location
Oxford
Hi all,

This morning I had an incident were I went to the bathroom and someone didn't flush the toilet after using it. I have a weak stomach so when I see something gross I tend to throw up. I took my lithium 1 hour before I threw up, it was mostly stomach mucus as I didn't eat anything before. My question is, has lithium been absorbed or did I just threw it up? I didn't take another pill, it's only 100 mg, because I don't want to play around with such a serious medication.
 
stevie_sloth

stevie_sloth

Well-known member
Joined
Mar 31, 2015
Messages
1,935
I think you're ok. Just take your normal Lithium again tomorrow. If you do happen to feel a bit off today, you'll know why, but you'll also be ok.

Sorry for throwing up though! I HATE that!
 
G

Ginger Kitten

Well-known member
Joined
Oct 2, 2020
Messages
303
Location
Surrey, Uk
100mg isn't much, as you say, so I doubt that missing one dose through being sick would make much difference. Do you feel better now? I take 800mg and a GP told me that missing one dose wouldn't make that much difference to my mood. Lithium is toxic, but only if you have too much in your blood system, not too little. KR, Ginger
 
Mayflower7

Mayflower7

Well-known member
Admin
Moderator
Joined
Jan 4, 2013
Messages
22,961
Location
England
Hi,
I think you were right not to take another tablet as you didn't know how much you'd absorbed.
Hope your feeling better now.
 
U

Underdog21

Well-known member
Joined
Mar 26, 2021
Messages
196
Location
Oxford
Thank you both so much. I didn't feel that much of difference so perhaps my body did absorb some of the medication, but even if it didn't I don't think it made that much of a difference in how I felt.The reason I was a bit worried is because since I started taking lithium my mood has progressed very slowly because I am on a low dose (my level is 0.5) and I was concerned that if I missed a dose, my levels would drop even lower, but I didn't felt any different. Thank you for replying, you guys are pretty great.
 
JessisMe

JessisMe

Well-known member
Joined
Feb 27, 2020
Messages
8,885
Location
Nashua NH
I miss a dose or two of my lithium every so often. I asked my psychiatrist about it and he said missing a dose of the lithium shouldn’t affect me really unless I missed it for like, a whole week. I wouldn’t worry too much about it, it happens to all of us. xo, j
 
G

Ginger Kitten

Well-known member
Joined
Oct 2, 2020
Messages
303
Location
Surrey, Uk
I miss a dose or two of my lithium every so often. I asked my psychiatrist about it and he said missing a dose of the lithium shouldn’t affect me really unless I missed it for like, a whole week. I wouldn’t worry too much about it, it happens to all of us. xo, j

Couldn't agree more. That's it in a nutshell! KR, GK.
 
Amazingly

Amazingly

Well-known member
Joined
Jul 7, 2021
Messages
264
Location
USA
You should be fine.
I’m sure most of it was absorbed.
Just continue taking the meds on your regular schedule
 

Similar threads

Top